Zyban, grrrrrr

All was goin well with zyban until yesterday when i had a panic attack, i thought it was over until this morning i woke up around 3am in a blind and frantic panic which let me tell u was not nice not 1 lil bit...as i havent smoked in 2wks and dont feel the urge to or crave em im gonna knock my zyban down to 1 a day. I hope i dont have another episode like yesterday again as it was proper scary...

7 Replies

oldestnewest
  • Oh dear Nicette, just when you were having such a good day yesterday on your birthday - that's the ups and downs of quitting smoking I guess. I looked it up and I see that the side effects of Zyban can be insomnia, :o nausea, headaches and anxiety :o , so you've got half the set. :( I wonder if Emjay's breathing exercises help with the anxiety attacks? You'll probably find the exercises via tags.

    In the meantime, stay strong and come and moan on here cos we're all here to help each other. :)

  • Hi Nicette :) :)

    Arrrrr you were doing so well yesterday, as Andi said :) so what happened :o erm did you eat anything different to usual ?

    Your using Zyban :o hmmmmm sorry i dont know much about that, but i will have a look through Emjay's blogs to see if i can find anything out about it :)

    Hey you keep in there gal, cos your doin great :) :)

  • Hi again Nicette :)

    Have just found this from one of Emjays blogs :)

    ZYBAN

    Treatment period:

    12 weeks

    Dosage:

    Days 1-6

    Take one 150mg tablet ONCE daily

    Days 7 to end of treatment

    Take one 150mg tablet TWICE daily

    Positives:

    Non-nicotine drug

    Discreet

    Negatives:

    Insomnia

    Nausea

    Headaches

    Anxiety

    Stay with it gal :) ok you've had a bad experience, but things can only get better as you go through your quit journey :) :)

    Please please keep us posted on how you are :) :)

  • Hi Nicette

    I think the best thing to do is to speak to your councillor or Doctor whoever is prescribing the Zyban for you. It might not be a good thing to cut down to 1 tablet as it is having the two tablets that is stopping you from wanting a cigarette so one tablet might not be so affective.

    The panic attacks you have had are horrible but I am sure your Councillor/Doctor has come across this before and will be able to give you the best advice.

    I hope you haven't had any more since and I hope that you don't and it was a one off episode.

    Good luck to you.

    Kaz

  • my thought is that your conquering the quit process is that this is your success, and you have already done it. so well done you.

    I had terrible side effects from zyban and so of course would not recommend it - many others also have had severe effects, albeit it has helped many, it jut isn't right for some people.

  • Good morning Nicette40

    Thank you for posting this on here.

    Like most medications; there are side effects, but not everyone experiences them or only get one or two. While Zyban works for many people it is not suited to all. Like Kazzachoc mentioned, speak with your Stop Smoking Advisor and also let your G.P. know. Stopping smoking can affect your sleep patterns anyway but it is always advisable to let your G.P. know of any changes. If possible try and do this as soon as you can.

    Hope this helps. ;-)

    Thanks

  • I've given up twice with Zyban, Once for 3 months about 10 yrs ago and recently for 5 months now, I wouldn't cut down on the dose without speaking to your Dr as you are meant to take two at this stage.

    The first time I gave up I had mild hallucinations, The second time I had hot flushes (I'm way past menapause, but I do know what a hot flush is!!) but no hallucinations. Everyone is different so the range of side effects is different too. I also had insomnia but I don't sleep well at the best of times. Currently I'm going great guns and I don't intend to relapse this time. Hang in there - it really does get easier.

You may also like...